Alert archive / California / Wind Advisories in 2016
Wind Advisory 10, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 11, 2016, 3:19 AM PST. It took effect at Mar 11, 2016, 7:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2016, 3:19 AM PST (11:19 UTC)
- In effect from
- Mar 11, 2016, 7:00 AM PST
- Expired
- Mar 11, 2016, 10:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
988 WWUS76 KHNX 111119 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 319 AM PST FRI MAR 11 2016 ...STRONG SOUTHERLY WINDS... CAZ089>091-111930- /O.NEW.KHNX.WI.Y.0010.160311T1500Z-160312T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... MERCED...MADERA...FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN 319 AM PST FRI MAR 11 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING. * WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING...AND WILL CONTINUE THROUGH THE AFTERNOON. THE WINDS ARE EXPECTED TO WEAKEN DURING THE EARLY EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED ALONG THE WEST SIDE OF THE VALLEY NEAR MOUNTAIN PASSES. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS MAY DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-098-099-111930- /O.NEW.KHNX.WI.Y.0010.160311T2100Z-160312T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 319 AM PST FRI MAR 11 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH DURING THE EARLY AFTERNOON..AND WILL CONTINUE INTO THE EVENING. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS MAY DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV
3 follow-up statements
610 WWUS76 KHNX 111910 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1110 AM PST FRI MAR 11 2016 CAZ089>091-120300- /O.CON.KHNX.WI.Y.0010.000000T0000Z-160312T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... MERCED...MADERA...FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN 1110 AM PST FRI MAR 11 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON. THE WINDS ARE EXPECTED TO WEAKEN DURING THE EARLY EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED ALONG THE WEST SIDE OF THE VALLEY NEAR MOUNTAIN PASSES. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS MAY DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-098-099-120300- /O.CON.KHNX.WI.Y.0010.160311T2100Z-160312T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 1110 AM PST FRI MAR 11 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 100 PM PST THIS AFTERNOON UNTIL 10 PM PST THIS EVENING... * WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH DURING THE EARLY AFTERNOON..AND WILL CONTINUE INTO THE EVENING. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS MAY DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
501 WWUS76 KHNX 120259 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 659 PM PST FRI MAR 11 2016 CAZ089>091-120400- /O.EXP.KHNX.WI.Y.0010.000000T0000Z-160312T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... MERCED...MADERA...FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN 659 PM PST FRI MAR 11 2016 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... WINDS HAVE DECREASED THIS EVENING AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ CAZ095-098-099-120600- /O.CON.KHNX.WI.Y.0010.000000T0000Z-160312T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 659 PM PST FRI MAR 11 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS AND TIMING...SOUTHWEST WINDS WILL CONTINUE TO GUST AROUND 50 MPH THROUGH THE EVENING. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS MAY DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
338 WWUS76 KHNX 120550 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 950 PM PST FRI MAR 11 2016 CAZ095-098-099-120700- /O.EXP.KHNX.WI.Y.0010.000000T0000Z-160312T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 950 PM PST FRI MAR 11 2016 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 10 PM PST. WINDS HAVE DECREASED THIS EVENING AND ADVISORY LEVEL WINDS ARE NO LONGER ANTICITPATED. $$ MOLINA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:00 AM PST, 19 minutes earlier.
Area forecast discussion, Mar 11, 3:00 AM PST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 300 AM PST FRI MAR 11 2016 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY AND TONIGHT BRINGING WIDESPREAD RAIN AND MOUNTAIN SNOW ALONG WITH INCREASED WINDS. A SECOND WEATHER SYSTEM WILL MOVE INTO THE NORTH LATER SATURDAY AND SUNDAY FOR A CONTINUED THREAT OF UNSETTLED WEATHER. && .DISCUSSION...REGIONAL RADARS CONTINUE TO SHOW THE MAIN AREA OF RAIN REMAINING OVER THE BAY AREA WITH THE LEADING EDGE NOW JUST MAKING IT TO MONTEREY. THE SOUTHWEST TO NORTHEAST ORIENTATION OF THE PRECIPITATION HAS JUST EDGED TO THE EAST THEREFORE THE BEGINNING OF RAIN IN THE CENTRAL INTERIOR WILL HAVE TO WAIT A BIT LONGER. HIGH RESOLUTION RAPID REFRESH MODEL SHOWS THE SOONEST THE RAIN WILL MOVE INTO MERCED COUNTY WILL NOT HAPPEN UNTIL MID MORNING AND THEN SPREAD QUICKLY EAST AND SOUTH. GIVEN THE TIMING OF THE INCOMING PRECIPITATION ALONG WITH SLIGHTLY HIGHER QPF, I HAVE UPGRADED THE WINTER WEATHER ADVISORY TO WINTER STORM WARNING BUT DELAYED TO START TIME UNTIL NOON. LATEST MODEL FORECAST PRECIPITATION INDICATES UP TO 15 INCHES OF SNOW IN THE SIERRA THROUGH SATURDAY MORNING. WINDS WILL BE AN ISSUE TODAY AND ADVISORIES HAVE BEEN ISSUED FOR THE SAN JOAQUIN VALLEY FROM MID MORNING THROUGH FRONTAL PASSAGE LATER THIS AFTERNOON AND ALSO FOR THE KERN COUNTY MOUNTAINS AND DESERTS FOR THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD BE AN ISSUE AFTER 2 PM TODAY AS COLDER AIR ALOFT INCREASES INSTABILITY AND MODELS INDICATE A MAXIMUM OF CAPE OCCURRING BETWEEN 2 AND 8 PM. THIS FIRST TROUGH IS PROGGED BY MODELS TO MOVE EAST OF THE AREA BY EARLY SATURDAY AND THEN A BREAK IN THE WET WEATHER WILL OCCUR AS WEAK RIDGING KEEPS THE NEXT FAST MOVING SYSTEM CONFINED TO MAINLY NORTHERN CALIFORNIA THROUGH LATE SATURDAY NIGHT OR EARLY SUNDAY MORNING. THIS SECOND SYSTEM LOOKS TO BE TARGETING NORTHERN CALIFORNIA HOWEVER RAIN AND MOUNTAIN SNOW APPEAR TO BE LIKELY TO AT LEAST FRESNO COUNTY. WILL KEEP THE FOCUS OF THIS DISCUSSION ON TODAY'S STORM HOWEVER. AFTER THE SECOND WEATHER FEATURE MOVES EAST BY MONDAY NEXT WEEK LOOKS MAINLY DRY. && .AVIATION... A STORM SYSTEM WILL APPROACH CENTRAL CALIFORNIA FRIDAY MORNING RESULTING IN BREEZY SOUTHERLY WINDS ACROSS THE TERMINAL BEGINNING LATE MORNING AND CONTINUING INTO THE EARLY EVENING HOURS. RAIN SHOWERS WILL BE PRESENT ACROSS THE TERMINALS GENERALLY BETWEEN 18Z FRIDAY AND 00Z SATURDAY. THUNDERSTORMS WILL BE POSSIBLE OVER THE SAN JOAQUIN VALLEY DURING THE AFTERNOON AND EARLY EVENING HOURS. CONFIDENCE IS LOW ABOUT THUNDERSTORMS IMPACTING THE TERMINALS...SO IT WAS NOT ADDED TO THE FORECAST. AREAS OF MOUNTAIN OBSCURATIONS DEVELOPING THIS AFTERNOON OVER THE SIERRA AND TEHACHAPI MOUNTAINS. GUSTY WINDS ACROSS THE KERN COUNTY MOUNTAINS AND DESERT THIS AFTERNOON AND EVENING. && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION AN/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON TODAY TO 4 AM PST SATURDAY ABOVE 6000 FEET FOR THE CAZ096-097. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING CAZ095-098-099. WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING CAZ089>091. && PUBLIC...DUDLEY AVN/FW...MV SYNOPSIS...ANDERSEN WEATHER.GOV/HANFORD
Hazardous weather outlook, Mar 10, 8:48 PM PST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 848 PM PST THU MAR 10 2016 CAZ089>095-111400- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- 848 PM PST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA AND THE KERN COUNTY MOUNTAINS. ...SLIGHT CHANCE OF THUNDERSTORMS... .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY * TIMING: FRIDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: ENTIRE SAN JOAQUIN VALLEY...FOOTHILLS...AND KERN COUNTY MOUNTAINS. * IMPACTS: THUNDERSTORMS THAT DEVELOP MAY HAVE SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS. WHEN THUNDER ROARS GO INDOORS. LIGHTNING CAN BE DEADLY. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:16 AM PST | Winter Storm Warning | HNX | 22 hr | |
| Mar 11, 3:38 PM PST | Special Weather Statement | HNX | Fresno | 37 min |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.